ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Group cohomology and the symplectic structure on the moduli space of representations

Guruprasad, K and Rajan, CS (1998) Group cohomology and the symplectic structure on the moduli space of representations. In: Duke Mathemetical Journal, 91 (01). pp. 137-149.

[img] PDF
GROUP_COHOMOLOGY.pdf - Published Version
Restricted to Registered users only

Download (115Kb) | Request a copy
Official URL: http://projecteuclid.org/DPubS?service=UI&version=...

Abstract

The space of equivalence classes of irreducibleb representations of the fundamental group of a compact oriented surface of genus at least 2 in a Lie group has a natural symplectic form. In lAB], Atiyah and Bott described this symplectic structure using methods from gauge theory. Goldman [G] constructed the skew-symmetric pairing algebraically using methods from group cohomology. Using Poincar6 duality, Goldman showed that the pairing is nondegenerate and identified it with the symplectic structure given by gauge theory.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Duke University Press.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 23 Jul 2009 07:03
Last Modified: 19 Sep 2010 05:24
URI: http://eprints.iisc.ernet.in/id/eprint/18676

Actions (login required)

View Item View Item